Texas, 2003Flash Flood in Texas, June 17, 2003
June 17, 2003 · NWS SHV · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 17, 1:45 AM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 17, 1:45 AM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 AM CDT TUE JUN 17 2003
THE MODELS SHOW THE UPPER LOW WEAKENING DURING THE NEXT 24
HOURS...AS DRIER AIR IN THE UPPER LEVELS GET ENTRAINED INTO IT.
MOISTURE WILL STILL REMAIN DECENT TODAY IN THE LOWER TO MID
LEVELS...AND WILL BE ENOUGH TO KEEP SHOWER AND THUNDERSTORM ACTIVITY
IN THE FORECAST FOR THE ENTIRE AREA. THE FLOOD WATCH WILL BE
EXTENDED TODAY FOR EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND
SOUTHERN ARKANSAS...AS THIS IS WHERE THE DEEPEST MOISTURE WILL BE
LOCATED. POPS WILL DECREASE WITH TIME FOR THE LATTER PART OF THE
WEEK...AS THE LOW WILL BECOME JUST A TROUGH AXIS BY THURSDAY...THEN
SKIRTING EAST OF AREA ON FRIDAY ACCORDING TO MODELS. MAX TEMPS WILL
BE A LITTLE WARMER...BUT SHOULD LINGER MAINLY IN THE LOWER TO MID
80S AGAIN TODAY DUE TO CLOUD COVER...THEN RETURNING TO NEAR NORMAL
BY THURSDAY.
PRELIMS...
SHV 85/70/88/69 5332
MLU 86/70/88/70 5332
TXK 83/69/86/69 6332
TYR 83/69/87/70 5332
LFK 87/70/90/70 4332
ELEVEN
.SHV...FLOOD WATCH TODAY...ARZ050-051-059>061-070>073- OKZ077-TXZ097
Hazardous weather outlook, Jun 16, 11:00 AM CST, 16 hours 10 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-171100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON JUN 16 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A CUT OFF UPPER LEVEL LOW PRESSURE AREA HAS SETTLED IN OVER NORTHEAST
TEXAS...AND IS EXPECTED TO REMAIN IN THIS SAME AREA OVER THE NEXT
COUPLE OF DAYS. A STATIONARY FRONTAL BOUNDARY ALSO REMAINS IN PLACE
FROM SOUTH CENTRAL ARKANSAS...INTO NORTHWEST LOUISIANA AND NORTHEAST
TEXAS. WITH ABUNDANT MOISTURE IN PLACE...SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP...ESPECIALLY ACROSS EAST
TEXAS AND INTO SOUTHWEST ARKANSAS...ALONG AND JUST AHEAD OF THE
UPPER LOW AND FRONTAL BOUNDARY. STORMS ARE EXPECTED TO BE SLOW
MOVING...ALLOWING HEAVY RAIN FALLING OVER THE SAME AREAS... LEADING
TO LOCALIZED FLOODING. AFTERNOON HEATING WILL HELP DESTABILIZE THE
ATMOSPHERE...WHICH MAY ALLOW THUNDERSTORMS THIS AFTERNOON AND
EVENING TO BRIEFLY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE
PRIMARY THREAT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT MAINLY
EAST TEXAS...NORTHCENTRAL LOUISIANA...AND SOUTHWEST ARKANSAS THROUGH
AT LEAST MIDWEEK...AS THE UPPER LEVEL LOW AND ASSOCIATED STATIONARY
FRONTAL BOUNDARY REMAIN IN PLACE OVER THE AREA. THUS...LOCALIZED
FLOODING WILL BE THE PRIMARY THREAT AS THE GROUND OVER MUCH OVER THE
REGION IS NEAR SATURATION.
.SPOTTER CALL TO ACTION STATEMENT...
DUE TO THE ISOLATED AND BRIEF NATURE OF ANY SEVERE WEATHER...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON AND TONIGHT.
20
In the hours before
Local storm report, Jun 16, 9:25 PM CST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1025 PM CDT MON JUN 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM TEXARKANA TX FLASH FLOODS
06/16/03 BOWIE HIGH WATER COVERING
NUMEROUS ROADS. REPORTED BY
LAW ENFORCEMENT.Flash Flood, Rusk
- When
- June 17, 3:10 AM CST to 6:30 AM CST
- Where
- Rusk County, Henderson
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.108, -94.762 (the zone’s center; the record gives no point)
Water entered an apartment complex on West Main St while numerous roads including FM 225 were under water and closed.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Arizona, June 17 to 30, 2003$66 million · 1 event
- Flash Flood in Kentucky, June 17, 2003$2.8 million · 1 event
- Flash Flood in Alabama, June 17, 2003$400,000 · 1 event
- Flash Flooding and Flood in Ohio, June 17 to 18, 2003$300,000 · 5 events
- Flash Flooding in Kentucky, June 17, 2003$320,000 · 3 events
- Flash Flooding in Mississippi, June 17, 2003$285,000 · 5 events
- Flash Flood in Kentucky, June 17, 2003$220,000 · 1 event
- Flash Flooding and Flooding in Ohio, June 17, 2003$130,000 · 5 events
- Flash Flood in North Carolina, June 17, 2003$100,000 · 1 event
- Flash Flood and Lightning Strike in South Carolina, June 17 to 18, 2003$55,000 · 2 events
- Flash Flood in Kentucky, June 17, 2003$50,000 · 1 event
- Lightning Strike in Louisiana, June 17, 2003$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365031.